Thunderstorm Wind, La Paz
- When
- August 21, 2:50 PM MST to 3:00 PM MST
- Where
- La Paz County, Salome
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.783, -113.617
Mobile home blown over.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 21, 2:45 PM MST, 5 minutes earlier.
AZZ020>028-CAZ030>033-220600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 245 PM MST MON AUG 21 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... INCREASING HUMIDITY FROM THE EAST AND SOUTHEAST WILL RESULT IN AN INCREASE IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE IN SOUTH-CENTRAL ARIZONA...WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS INTO SOUTHEAST CALIFORNIA TUESDAY AND WEDNESDAY. THE UPPER LEVEL WINDS SHOULD DECREASE SOMEWHAT BY LATE IN THE WEEK FOR DECREASING HUMIDITY AND DECREASING CHANCES OF SHOWERS BY THE WEEKEND. && .SHORT TERM... TONIGHT THROUGH THURSDAY... LATEST UPPER AIR DATA FROM PHOENIX SOUNDING INDICATED A RATHER DEEP EASTERLY FLOW. YUMA SOUNDING HAS ALSO INDICATED AN EASTERLY FLOW AS WE ARE BEGINNING TO FEEL STRONGER EFFECTS FROM THE INVERTED TROUGH ACROSS NORTHERN MEXICO AND THE GULF OF CALIFORNIA. IN FACT...PHOENIX WINDS WERE IN THE 10-20KT RANGE BELOW A WEAKENING CAP NEAR 21K FT. A SIGNIFICANT UPSWING IN EARLY AFTERNOON LIGHTNING HAS ALSO BEEN OBSERVED FROM PIMA AND COCHISE COUNTY...COMPARED TO 24 HRS AGO. THESE STORMS HAVE ERUPTED WITHIN A FAIRLY RICH ENVIRONMENT...AS SEEN ON LATEST WATER VAPOR IMAGERY. ANOTHER SIGNIFICANT CHANGE...DEW POINTS UP NEARLY EVERYWHERE WITH PHOENIX AND GOODYEAR UP 2 AND 5 DEG RESPECTIVELY. TEMPERATURES ALSO WARMED UP LITTLE MORE THAN FORECAST. WILL STILL CALL FOR CHANCE POPS ACROSS SOUTH-CENTRAL AZ TNT...AND THERE MAY BE SOME BLOWING DUST IN ISOLATED SPOTS WHERE DOWNBURSTS GENERATE STRONGER WINDS. WITH THE REINFORCING MOISTURE SURGE...WE WILL SHOW SLIGHT CHANCES FARTHER WEST THAN PREVIOUS FORECASTS. YUMA WILL EXPECT A 20PCT FOR TONIGHT...TUESDAY NIGHT...AND WED NIGHT. STRONG GUSTY WINDS AND LOCALLY HVY RAINFALL STILL A CONCERN...PLEASE READ PHXHWOPSR. ALL THIS MOISTURE INCREASE SHOULD TAKE PLACE WELL NORTH OF ANY TROPICAL DEPRESSION OR TROPICAL STORM(ILEANA) DEVELOPMENT THAT OCCURS SOUTH OF THE SOUTHERN TIP OF BAJA CALIFORNIA. RH LIKELY TO RAMP UP EACH MORNING...46 PCT TUES...48 PCT WED AND 50 PCT THURS. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... UPPER LEVEL RIDGE TO MIGRATE SLOWLY EASTWARD AGAIN BY THE WEEKEND. THIS SHOULD KEEP LOW AND MID LEVEL MOISTURE IN PLACE...SPCLY ACROSS THE EASTERN ZONES. A FEW IMPULSES COULD ROTATE TOWARD THE NORTHWEST AND OUT OF OUR CWA BY SUNDAY OR MONDAY. ENSEMBLES TRENDING LOWER POPS AND FEEL THIS IS THE RIGHT TREND FOR NOW. TEMPS TO MODERATE TO AROUND 104-105 OR SO IN PHX FOR THE WEEKEND AND EARLY NEXT WEEK. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SIPPLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 616 AM MST MON AUG 21 2006 AZZ022-023-027-221330- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- 616 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY WITH LESS OF A CHANCE DURING THE LATTER PART OF THE WEEK AND THIS COMING WEEKEND. HAZARDS INCLUDE DENSE BLOWING DUST... STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-028-221330- SOUTHERN GILA/TONTO NF FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 616 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS... AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS... AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-221330- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 616 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-221330- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 616 AM PDT MON AUG 21 2006 /616 AM MST MON AUG 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
The Yuma radar (KYUX), 173 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
3 thunderstorm wind. Local standard time, as filed.
Mobile home blown over.
Severe thunderstorms and very heavy rain spread across most of the East Valley. Power lines and power poles were down, street signs and vehicles were damaged. Chandler airport recorded peak winds of 57 mph along with dense blowing dust at 6:40 pm. One spotter estimated the strongest winds at 70 mph near University and Brown, in Mesa. Streets and low spots were flooded.
Severe thunderstorm winds...estimated at over 50 mph blew down trees and took down power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532275, 5532276, 5532277.